Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Irritation, pain in ear & rashes after taking lamitor OD, epileptic since long, taken valparin chrono to reduce convulsions. Suggestion?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I am an epileptic patient and using tablets since i was 11years old. Rate of convulsions got redused after using ValparinChrono, and after that i was suggested to take Lamitor OD as my EEG still shows symptoms of future convulsions. But the drug gave rashes and i had to stop usind it. Now i am on Levroxa. But after starting Lamitor OD 100mg, my ear started hurting.... irritation, pain. I wanted to know if this could be because of Lamitor OD? Please suggest me
Posted Fri, 20 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 2 hours later

Thanks for the query

Lamotrigine (Lamitor 100mg) is an antiepileptic drug. Just like any other medicines this drug too has various side effects as well as can cause allergic reaction.

You have not provided the duration (the number of days) since when you have this ear pain?
Also a few more details can help me answer your question better -
1. Is the pain located on one ear or is it present on both sides?
1. Do you have symptoms such as fever, nasal congestion, sore throat?
2. Do you have problem with hearing or is there any discharge from the ears?

Apart from the rashes the other commonest side effects noticed are fever, sore throat, swelling in the face or tongue, burning sensation in the eyes, nasal stuffiness, etc. The ear pain could be because of the drug itself or due to the constitutional symptoms such as nasal stuffiness or sore throat which in turn can lead to earache.

As your doctor has already switched over to another medicine, your symptoms might improve. If they do not improve in a week's time, I suggest you to consult your doctor for a physical examination to rule out other ENT causes.

Mean while, drink plenty of warm water; take some mild over the counter analgesic such as ibuprofen 400mg twice daily for pain and irritation. They will benefit you and aid in faster improvement.

In addition, if you are taking medicines such as pills for birth control please do stop those pills as they can have serious drug interactions.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Follow-up: Irritation, pain in ear & rashes after taking lamitor OD, epileptic since long, taken valparin chrono to reduce convulsions. Suggestion? 2 days later
Thank you Doctor for the valuable information,

I stopped medicine in a month time after i started. As well, i have throat pain, nostril pain and ear pain including eye pain. Every thing is on right part only. Also if i add any drops in my ear, my throat will pain/irritate/burn that i cry out of that pain. As you had suggested i will follow up with an ENT here. I have a great problem with doctors. They never listen what i wanted to say as if u am spoiling their time. I feel sometimes that bcos they dont listen to my health background on what medicines i was on etc,,,, i feel sick to go to doctors. Thank you once again for the information, Hope my ENT will not cause any extra pain to my ear(as before one ENT while cleaning the ear, he poked XXXXXXX inside that blood came out of my ear with severe pain.
Answered by Dr. Naveen Kumar 3 hours later

Welcome back

I do not think so the ear, nose and throat on the right side can ache even after one month after stopping the medicine. This could be something different which can be found out only after a thorough examination.

The pain in the ear following instilling of ear drops could be either due to perforation in the ear drum through which the drops reach the nose and the mouth causing pain or due to neuralgia.

Either of these conditions can be confirmed only after performing a complete ENT examination. It was very unfortunate that your doctor did not give a patient hearing to your problems. Do not worry, not all the doctors would be careless, they do know to execute their duties responsibly, hope you will we able to XXXXXXX a good ENT specialist who can help you out in this regard.

Wish you good health

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor